MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. CANNULA

AOMORI OLYMPUS CO., LTD. CANNULA
Model Number PR-110Q-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pancreatitis (4481)
Date of Event 04/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.The literature is attached for additional information.
 
Event or Problem Description
Olympus reviewed the following literature titled " extracorporeal shock wave lithotripsy and endoscopic pancreatic stenting without pancreatic sphincterotomy for the treatment of pancreatolithiasis: a case series." literature summary: this study discussed endoscopic therapy and extracorporeal shock wave lithotripsy (eswl) as recommendations for the first choice in treating pancreatolithiasis.The inpatient treatment plan was performed every 3 months with a set number of sessions of eswl with endoscopic pancreatic stenting (eps) implanted or replaced.A total of 8 patients were involved in this case series with a median age of 69 years.The median time from initial treatment to target stone disappearance was 208.5 days (range, 4¿452).Symptoms improved after the initial inpatient treatment in all patients.The median follow-up time after stone disappearance was 950 days, with two cases of stone recurrence.Mild pancreatitis occurred twice in ercp and once in eswl.Three cases of stent dislocation were observed; dislocation that did not meet the severity grade occurred twice of the three cases.Hence, combining eswl with eps without epst can treat pancreatolithiasis safely.Type of adverse events/number of patients -npdc (nasopancreatic drainage catheter) obstruction (moderate) - 1 patient (patient #3, age 54, male) - treated with an additional endoscopic pancreatic stenting to place a 7-fr npdc.-pancreatitis (mild) - 1 patient (patient #2, age 68, male) - treatment included a post-procedure medical consultation or an unplanned hospital admission or prolonged stay for less than or equal to three nights.-pancreatitis (mild) - 1 patient (patient #4, age 69, male) - treatment included a post-procedure medical consultation or an unplanned hospital admission or prolonged stay for less than or equal to three nights.-stent dislocation (moderate) ¿ 1 patient (patient #4, age 69, male) ¿ treated with unplanned anesthesia/ventilation support during conscious sedation, unplanned hospital admission or prolongation of stay for 4-10 nights, icu admission for 1 night, a transfusion, a repeat endoscopy, or interventional radiology.-stent dislocation that did not meet the severity grade - 2 cases.The author did specify there was no malfunction of any olympus device but was unclear whether any adverse events were related to the devices.This literature article requires 8 reports.The related patient identifiers are as follows: - patient #2 (age 68, male).Tjf-q290v: c23412065 for adverse event (pancreatitis).Tjf-260v: c23412067 for adverse event (pancreatitis).Pr-110q-1: c23412081 for adverse event (pancreatitis).Pbd-v803w-06: c23412091 for adverse event (pancreatitis).- patient #4 (age 69, male).Tjf-q290v: c23412092 for adverse event (pancreatitis).Tjf-260v: c23412093 for adverse event (pancreatitis).Pr-110q-1: c23412094 for adverse event (pancreatitis).Pbd-v803w-06: c23412097 for adverse event (pancreatitis).This medical device report is for patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes a correction to h8 from the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
CANNULA
Common Device Name
CANNULA
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17851278
Report Number9614641-2023-01437
Device Sequence Number14316101
Product Code ODD
UDI-Device Identifier04953170043765
UDI-Public04953170043765
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950729
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPR-110Q-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PBD-V803W-06.; TJF-260V.; TJF-Q290V.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age69 YR
Patient SexMale